Taiwanese Journal of Mathematics

CONVERGENCE CRITERION OF INEXACT METHODS FOR OPERATORS WITH H¨OLDER CONTINUOUS DERIVATIVES

Weiping Shen and Chong Li

Full-text: Open access

Abstract

Convergence criterion of the inexact methods is established for operators with h¨older continuous first derivatives. An application to a special nonlinear Hammerstein integral equation of the second kind is provided.

Article information

Source
Taiwanese J. Math., Volume 12, Number 7 (2008), 1865-1882.

Dates
First available in Project Euclid: 18 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1500405093

Digital Object Identifier
doi:10.11650/twjm/1500405093

Mathematical Reviews number (MathSciNet)
MR2449670

Subjects
Primary: 65J15: Equations with nonlinear operators (do not use 65Hxx) 65H10: Systems of equations 47H30: Particular nonlinear operators (superposition, Hammerstein, Nemytskiĭ, Uryson, etc.) [See also 45Gxx, 45P05]

Keywords
nonlinear equation inexact methods Hölder condition Hammerstein integral equation of the second kind

Citation

Shen, Weiping; Li, Chong. CONVERGENCE CRITERION OF INEXACT METHODS FOR OPERATORS WITH H¨OLDER CONTINUOUS DERIVATIVES. Taiwanese J. Math. 12 (2008), no. 7, 1865--1882. doi:10.11650/twjm/1500405093. https://projecteuclid.org/euclid.twjm/1500405093


Export citation

References

  • P. N. Brown and A. C. Hindmarsh, Matrix-free methods for stiff systems of ODEs, SIAM J. Numer. Anal., 23 (1986), 610-638.
  • C. G. Broyden, A Class of methods for solving nonlinear simultaneous equations, Math. Comp., 19 (1965), 577-593.
  • R. H. Chan, H. L. Chung and S. F. Xu, The inexact Newton-like method for inverse eigenvalue problem, BIT Numer. Math., 43 (2003), 7-20.
  • R. H. Chan, S. F. Xu and H. M. Zhou, On the convergence rate of a quasi-Newton method for inverse eigenvalue problems, SIAM J. Numer. Anal., 36 (1999), 436-441.
  • R. S. Dembo, S. C. Eisenstant and T. Steihaug, Inexact Newton methods, SIAM J. Numer. Anal., 19 (1982), 400-408.
  • J. A. Ezquerro and M. A. Hern${\rm\acute a}$ndez, Generalized differentiability conditions for Newton's method, IMA J. Numer. Anal., 22 (2002), 187-205.
  • J. A. Ezquerro and M. A. Hern${\rm\acute a}$ndez, On an application of Newton's method to nonlinear operators with w-conditioned second derivative, BIT Numer. Math., 42 (2002), 519-530.
  • M. G. Gasparo and G. Morini, Inexact methods: forcing terms and conditioning, J. Optim. Theory. Appl., 107 (2000), 573-589.
  • M. A. Hernandez, The Newton method for operators with H${\bf \ddot o}$lder continuous first derivative, J. Optim. Theory. Appl., 109 (2001), 631-648.
  • L. V. Kantorovich, On Newton's method for functional equations, Dokl. Acad. Nauk., 59 (1948), 1237-1240.
  • J. V. Lysenko, Conditions for the convergence of the Newton-Kantorovich method for nonlinear equations with H${\bf \ddot o}$lder linearizations, Dokl. Akad. Nauk, BSSR (in Russian), 38 (1994), 20-24.
  • B. Morini, Convergence behaviour of inexact Newton methods, Math. Comp., 68 (1999), 1605-1613.
  • B. Morini and M. Macconi, Inexact methods in the numerical solution of stiff initial value problems, Computing, 63 (1999), 265-281.
  • A. D. Polyanin and A. V. Manzhirov, Handbook of Integral Equations, CRC Press, Boca Raton, FL, 1998.
  • A. H. Sherman, On Newton-iteration methods for the solution of systems of nonlinear equations, SIAM J. Numer. Anal., 15 (1978), 755-771.
  • I. Stakgold, Green's Functions and Boundary Value Problems, Wiley, New York, 1998.
  • C. Li and W. P. Shen, Local convergence of inexact methods under the Hölder condition, J. Comput. Appl. Math., on line (http://dx.doi.org/10.1016/j.cam.2007.12.001).
  • X. H. Wang, Convergence of Newton's method and inverse function theorem in Banach space, Math. Comp., 68 (1999), 169-186.
  • X. H. Wang, Convergence of Newton's method and uniqueness of the solution of equations in Banach space, IMA J. Numer. Anal, 20 (2000), 123-134.
  • X. H. Wang and C. Li, The local and global behaviors of methods solving equations, Chinese Sci. Bull., 46 (2001), 444-451.
  • T, Steihaug, Quasi-Newton methods for large scale nonlinear problems, Ph. D. Thesis, School of Organization and Management, Yale University, 1981.
  • T. J. Ypma, Local convergence of difference Newton-like methods, Math. Comp., 41 (1983), 527-536.